Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Fever and vomiting for a child. Had loose motion after giving amoxycilin and paracetamol. Continue the medicine?

hi doctor,my 2year2monts toddler son has fever and vomiting ,my doctor prescribed amoxycilin 125mg tablet 3 times a day along with paracetamol .As we continued to give him medicines he started loose motions and looks very tired ,is this a aggrivated codition,how to control his loose motions while cotinuing medicines.Thanks in advance.
Asked On : Wed, 23 May 2012
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Always consider the symptom like fever and loose motion as the response to external factors. In this way you can appreciate your child’s illness better.
As far as your childs condition, I think we stop antibiotic for a day for the following reasons.

Fever the single most important thing is the response to paracetamol. After giving paracetamol the child temperature should come down ( it does not matter if it shoots up again), and the child’s activity should go up. If these two events happen then it is most probably a routine fever.
When to give antibiotics?
Anti biotics are given for bacterial infections
The following ten are the commonest problems which need antibiotics
1.     Eye: lid boils
2.     Ear pus
3.     Neck glands which are painful
4.     Tonsillitis
5.     Cold: running nose for atleast 10 days, with nasal tip excoriations
6.     Skin boils
7.     Evidence of pneumonia ( this only a doctor or trained nurse can confirm )
8.     Evidence of urinary tract infection in the lab test
9.     Blood in the stool
10.     Joint swelling : arthritis: requires admission.
If doctor has prescribed antibiotic, we should respect it. If the child has loose motions and none of the above conditions are obviously visible, then there is no harm in stopping amoxicillin 125 mg tablets.( the problem must have occurred mild to the doctor,hence the minimum effective dosage has been prescribed. If fever goes up and activity comes down and the child respiration appears fast you can always take the child to doctor.
with regards
Answered: Thu, 21 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor